New York, 2014Flash Flooding in New York, June 13, 2014
June 13, 2014 · NWS ALY · 8 events in 2 counties and zones
A warm front was draped across the region during the late afternoon and early evening hours on Friday, June 13th, while a cold front slowly approached from western New York. The combination of these fronts allowed repeated rounds of slow moving thunderstorms to move across the Mohawk Valley during the late afternoon and early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front was draped across the region during the late afternoon and early evening hours on Friday, June 13th, while a cold front slowly approached from western New York.
The combination of these fronts allowed repeated rounds of slow moving thunderstorms to move across the Mohawk Valley during the late afternoon and early evening hours. With above-normal amounts of moisture in place, rain fell very heavily across the region in a short period of time. This led to flash flooding, with roads being washed out and a few homes being impacted by water in Montgomery County. By the late evening hours, the fronts crossed through the region and the threat for thunderstorms ended, allowing water to recede.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 13, 3:15 PM EST, 45 minutes earlier.
Area forecast discussion, Jun 13, 3:15 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT FRI JUN 13 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST THIS
EVENING INTO TONIGHT...WITH RAIN SHOWERS AND THUNDERSTORMS. SOME
OF THE RAIN MAY FALL HEAVY AT TIMES. BEHIND THIS FRONTAL
BOUNDARY...LESS HUMID AIR AND DRY CONDITIONS WILL RETURN FOR THE
WEEKEND...WITH ABOVE NORMAL TEMPERATURES EXPECTED BY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 415 PM EDT...A COLD FRONT IS MOVING TOWARDS THE AREA FROM
WESTERN NEW YORK...WITH A WARM FRONT DRAPED ACROSS OUR AREA. THERE
ARE A FEW BANDS OF CONVECTION SEEN ON RADAR...WITH ONE LINE ACROSS
THE UPPER MOHAWK VALLEY AND CENTRAL NY...AND ANOTHER LINE JUST
AHEAD OF THE FRONT ACROSS THE FINGER LAKES AREA. WITH THE WARM
FRONT STARTING TO LIFT ACROSS THE AREA...SOME BREAKS IN THE CLOUDS
ARE FINALLY STARTING TO OCCUR. THE LATEST LAPS GUIDANCE SUGGESTS
THERE IS UP TO 1000 J/KG OF CAPE...WITH THE HIGHEST VALUES IN OUR
FAR WESTERN AREAS. THIS LIMITED INSTABILITY AND POOR LAPSE RATES
ALOFT WILL KEEP THE THREAT FOR STRONG TO SEVERE STORMS THIS
EVENING AT A MINIMUM. ALSO...0-6 KM BULK SHEAR IS ONLY ABOUT 20
KTS AT BEST...SO THERE/S NOT MUCH SUGGESTING THE POTENTIAL FOR
WIDESPREAD SEVERE STORMS. STILL...WITH ENOUGH LARGE SCALE FORCING
IN PLACE...WE CANNOT TOTALLY RULE OUT A ROGUE STORM CONTAINING
STRONG WIND GUSTS SOMEWHERE WITHIN OUR AREA. SPC CONTINUES A SEE
TEXT AREA FOR THE SOUTHERN PORTION OF OUR REGION. ALSO...WITH
PWATS ABOVE NORMAL...HEAVY RAINFALL WILL ACCOMPANY ANY
THUNDERSTORM...WITH THE POTENTIAL FOR AN ISOLATED FLASH FLOOD AND
LOCALIZED MINOR POOR DRAINAGE FLOODING. SEE OF HYDRO DISCUSSION
FOR DETAILS ON HOW WE EXPECT THIS TO IMPACT OUR REGION.
THE THREAT FOR RAIN/THUNDER WILL END FROM WEST TO EAST BEGINNING
ABOUT MIDNIGHT OR SO AS THE FRONT FINALLY MOVES ACROSS THE AREA.
IT MAY TAKE UNTIL NEARLY SUNRISE FOR THE FRONT TO MAKE IT INTO
WESTERN NEW ENGLAND. MIN TEMPS OVERNIGHT LOOK TO RANGE FROM THE
UPPER 40S IN THE ADIRONDACKS TO THE MID 60S IN THE MID HUDSON
VALLEY AND NW CT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN PARTS OF THE
AREA ON SATURDAY. THIS WILL ALLOW FOR SOME CLOUDS AND PERHAPS A
SPRINKLE OVER THE ADIRONDACKS. OTHERWISE...SKIES WILL BE PARTLY TO
MOSTLY SUNNY OVER THE REMAINDER OF THE AREA WITH A COOL NW BREEZE.
IT WILL BE NOTICEABLY LESS HUMID THAN RECENT DAYS AND MAX TEMPS
WILL BE BELOW NORMAL FOR MID JUNE WITH HIGHS ONLY MID 60S TO MID
70S.
SFC HIGH PRESSURE WILL START TO MOVE TOWARDS THE AREA FROM THE
GREAT LAKES/OHIO VALLEY FOR SAT NIGHT THROUGH SUNDAY NIGHT. THIS
WILL ALLOW FOR DRY WEATHER AND QUIET WEATHER...WITH RIDGING
BUILDING AT 500 HPA. MIN TEMPS ON BOTH SAT AND SUN NIGHTS WILL RANGE
FROM THE LOW 40S TO LOW 50S...WITH HIGHS ON SUNDAY MAINLY IN THE
70S TO NEAR 80.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE LONG TERM PERIOD LOOKS TO FEATURE VERY WARM AND HUMID CONDITIONS
WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY MAINLY DURING THE
AFTERNOON AND EVENING HOURS. THE MOST RAIN MAY ACTUALLY FALL DURING
THE MID WEEK PERIOD WHEN A STALLED FRONTAL BOUNDARY IS ACROSS OUR
REGION TUESDAY THROUGH FRIDAY.
HERE ARE SOME SPECIFICS...
THE EXTENDED STILL STARTS OUT WITH INCREASINGLY WARM HUMID BUT
RAINFREE WEATHER MONDAY MORNING AS HIGH PRESSURE MOVES OFFSHORE AND
PUMPS A SOUTHWESTERLY FLOW IN OUR DIRECTION...SENDING H850
TEMPERATURES WELL INTO THE TEENS.
MONDAY AFTERNOON INTO EARLY TUESDAY A COLD FRONT IS STILL FORECAST
TO MOVE ACROSS THE REGION AND STALL. THUS THERE WILL SCATTERED
SHOWERS AND THUNDERSTORMS STARTING ON MONDAY AFTERNOON AND
CONTINUING FOR MUCH OF THE REMAINDER OF THE WEEK.
THE HIGHS WILL GENERALLY BE IN THE MID 70S TO MID 80S EACH DAY WITH
LOWS GENERALLY IN THE MID 50S TO MID 60S EACH DAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE WARM FRONT HAS JUST ABOUT LIFTED NORTH AND EAST THROUGH THE
AREA AS THE RAIN IS ENDING AND CEILINGS ARE TRENDING UP INTO THE
MVFR RANGE. SATELLITE IMAGERY IS SHOWING SOME THINNING OF THE
CLOUDS AND BREAKS TO THE WEST THAT SHOULD WORK INTO EASTERN NEW
YORK AND WESTERN NEW ENGLAND THE REST OF THIS AFTERNOON AHEAD OF A
COLD FRONT. SO...SOME VFR CONDITIONS CAN BE EXPECTED PERIODICALLY
THROUGH THIS AFTERNOON AND EVENING. A BAND OF SHOWERS AND
THUNDERSTORMS IS DEVELOPING IN CENTRAL NY AND IS EXPECTED TO
MAINTAIN ITSELF AS IT TRACKS EAST. ACKNOWLEDGING TEMPO FOR
THUNDERSTORMS AND MVFR CONDITIONS AFTER 22Z AT KALB...KPOU AND
KPSF AS THE THUNDERSTORMS HAVE NOT DEVELOPED FAR ENOUGH NORTH TO
PROVIDE HIGH CONFIDENCE FOR THUNDER AT KGFL.
ONCE THE SHOWERS AND THUNDERSTORMS EXIT SHORTLY AFTER MIDNIGHT...
SOME LOW CLOUDS AND FOG COULD CONTRIBUTE TO PREDOMINANT LOW MVFR
CONDITIONS...MAYBE INTO IFR CONDITIONS BUT SHORTER TERM TRENDS WILL
NEED TO BE CHECKED TOWARD EVENING TO SEE IF CONDITIONS WILL LOWER TO
IFR TONIGHT. BY SUNRISE...OR A BIT AFTER...CLOUDS SHOULD BECOME
SCATTERED AND VFR CONDITIONS SHOULD PREVAIL THROUGH THE REST OF THE
MORNING.
LIGHT EAST TO SOUTH WINDS AT LESS THAN 10 KT THIS AFTERNOON WILL
BECOME VARIABLE TONIGHT. WINDS SHOULD BECOME NORTHWEST AT AROUND 10
KT AFTER SUNRISE TOMORROW AND GUST NEAR 20 KT THROUGH MIDDAY
TOMORROW.
OUTLOOK...
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
&&
.FIRE WEATHER...
A FRONTAL BOUNDARY WILL BRING MORE SHOWERS AND THUNDERSTORMS TO
THE REGION THIS EVENING INTO TONIGHT...ALLOWING FOR YET ANOTHER
WETTING RAINFALL. HOWEVER...DRY WEATHER WILL RETURN FOR THE
WEEKEND AS HIGH PRESSURE MOVES TOWARDS THE AREA. RH VALUES WILL DROP
TO 40-55 PERCENT ON SATURDAY AFTN...AND 30-40 PERCENT ON SUNDAY AFTN.
LIGHT WINDS TONIGHT WILL BECOME W-NW ON SATURDAY AT 10-20 MPH.
WINDS WILL BE LIGHTER ON SUNDAY...GENERALLY NW AT 5-15 MPH.
&&
.HYDROLOGY...
WITH A WARM FRONT MOVING ACROSS THE AREA...STEADY RAINFALL THIS
MORNING ALLOW MOST BASINS TO SEE BETWEEN ONE HALF INCH TO ONE
INCH OF RAINFALL. OVER THE PAST FEW DAYS...STORM TOTAL RAINFALL
AMOUNTS HAVE BEEN UP TO THREE INCHES...WITH THE HIGHEST AMOUNTS
OVER THE ADIRONDACKS AND UPPER MOHAWK VALLEY. THIS RAINFALL HAS
CAUSED THE GROUND TO BE RATHER WET...LOWERING THE AMOUNT OF
RAINFALL NEEDED TO CAUSE FLOODING. ALTHOUGH STREAM FLOWS HAVE BEEN
LOW...THEY HAVE BEEN STARTING TO RISE THIS AFTERNOON AS A RESULT
OF THE ONGOING RAINFALL.
A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR
BETWEEN LATE THIS AFTERNOON/THIS EVENING...AND TONIGHT. AN
ADDITIONAL ONE HALF TO TWO INCHES OF RAINFALL IS POSSIBLE. IF THE
HEAVIEST RAINFALL OCCURS OVER THE AREAS THAT HAVE RECENTLY SEEN
HEAVY RAINFALL...THEN AN ISOLATED FLASH FLOOD MAY OCCUR. AT THIS
POINT...WE DON/T EXPECT VERY MUCH RIVER FLOODING...BUT THERE MAY
BE SOME SIGNIFICANT RISES...ESPECIALLY ON THE SMALLER STREAMS AND
CREEKS. THE ONLY RIVER POINT THAT COULD POSSIBLY REACH FLOOD STAGE
WOULD BE THE CANAJOHARIE CREEK AT CANAJOHARIE...AS THIS STREAM IS
RATHER FLASHY...AND HAS BEEN SEEN REPEATED SHOWERS/THUNDERSTORMS
THIS AFTERNOON.
OTHERWISE...PONDING OF WATER ON ROADWAYS...AS WELL AS PONDING IN
FIELDS...URBAN AREAS...LOW LYING AREAS...AND OTHER POOR DRAINAGE
AREAS LOOKS TO OCCUR THROUGH TONIGHT DUE TO THE BRIEF BURSTS OF
HEAVY RAINFALL. ONCE THE COLD FRONT PASSES THROUGH FROM WEST TO
EAST...THE THREAT FOR RAIN WILL END...AND SO WILL ANY HYDROLOGIC
CONCERNS.
HIGH PRESSURE WILL ALLOW FOR DRY WEATHER TO RETURN FOR THE
WEEKEND AND INTO THE START OF NEXT WEEK. THIS WILL ALLOW FOR ANY
HIGH WATER TO RECEDE AND GROUND CONDITIONS TO START TO DRY OUT.
BY THE MIDDLE OF NEXT WEEK...ANOTHER FRONTAL BOUNDARY WILL RETURN
THE THREAT OF SHOWERS AND THUNDERSTORMS TO THE AREA. THIS FRONT
COULD POTENTIALLY STALL NEAR THE REGION...SO WE WILL HAVE TO
MONITOR THE POTENTIAL FOR THAT...AS THAT COULD BRING REPEATED
PERIODS OF RAINFALL TO THE SAME AREAS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...FRUGIS
NEAR TERM...FRUGIS
SHORT TERM...FRUGIS
LONG TERM...11
AVIATION...NAS
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Jun 13, 3:19 PM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT FRI JUN 13 2014
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
419 PM EDT FRI JUN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SOME OF THE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...PRODUCING PONDING
OF WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING OF LOW LYING AND
URBAN AREAS. IF REPEATED HEAVY RAINFALL OCCURS OVER THE SAME
LOCATION...THEN AN ISOLATED FLASH FLOOD CANNOT BE RULED OUT. AN
ISOLATED STRONG WIND GUST CANNOT BE RULED OUT WITHIN ANY
THUNDERSTORM AS WELL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY BETWEEN MONDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF THUNDERSTORM WIND
DAMAGE OR RAINFALL AMOUNTS AS WELL AS ANY REPORTS OF FLOODING OR
NEAR BANKFULL STREAMS AND RIVERS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 13, 1:29 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
229 PM EDT FRI JUN 13 2014
NYZ032-033-038-131930-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
229 PM EDT FRI JUN 13 2014
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NORTHWOOD TO 13 MILES SOUTHWEST OF WEST WINFIELD...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF HINCKLEY TO 13 MILES WEST OF
HARTWICK...AND MOVING EAST AT 15 MPH.
PONDING OF WATER ON ROADWAYS IS POSSIBLE AS WELL AS VISIBILITIES
BRIEFLY REDUCED TO A HALF MILE OR LESS.
THUNDERSTORMS WILL BE NEAR...
COLD BROOK BY 235 PM EDT
FRANKFORT AND CEDARVILLE BY 240 PM EDT
OHIO AND NEWPORT BY 245 PM EDT
ILION BY 250 PM EDT
MOHAWK...MIDDLEVILLE AND HERKIMER BY 300 PM EDT
JORDANVILLE BY 320 PM EDT
LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
4351 7510 4355 7466 4311 7478 4288 7482
4289 7487 4284 7488 4282 7490 4290 7509
4285 7514 4285 7521 4306 7522
TIME...MOT...LOC 1828Z 266DEG 12KT 4343 7501 4271 7524Flash Flood, Montgomery
- When
- June 13, 4:00 PM EST to 9:41 PM EST
- Where
- Montgomery County, 2.45 mi SE of Sprakers to 2.31 mi SE of Sprakers
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 42.860, -74.460
Currytown Road was closed as a result of flash flooding from thunderstorms heavy rainfall. Several nearby homes had water in their basements. A nearby beaver dam may have been responsible for the severity of the flash flooding.
Flash Flood, Montgomery
- When
- June 13, 4:00 PM EST to 9:41 PM EST
- Where
- Montgomery County, 2.11 mi NE of Randall to 1.82 mi NE of Randall
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 42.925, -74.425
Media reported that Lusso Road and Borden Road were closed due to flash flooding along the Van Wie Creek from thunderstorm heavy rainfall.
Flash Flood, Montgomery
- When
- June 13, 4:00 PM EST to 9:41 PM EST
- Where
- Montgomery County, 1.94 mi SW of Fonda to 0.48 mi SW of Fultonville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.927, -74.421
Heavy rain from thunderstorms caused flash flooding on the Van Wie Creek in the town of Root. This caused Argersinger Road, Brumley Road and Anderson Road to be closed. In addition, residents from five homes along Argersinger Road had to be evacuated due to rising flood waters. Debris from flooding washed up on State Route 5S as well.
Flash Flood, Montgomery
- When
- June 13, 5:25 PM EST to 9:41 PM EST
- Where
- Montgomery County, 2.62 mi NE of Tribes Hill to 2.36 mi N of Tribes Hill
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 42.981, -74.271
Route 67 was closed from Fort Johnson to Fulton-Montgomery Community College due to flash flooding from heavy rain from thunderstorms. A mudslide occurred along McDonald Drive as well. One home along Noonan Road in Fort Johnson partially collapsed due to flooding and the residents had to be evacuated.
Flash Flood, Herkimer
- When
- June 13, 6:30 PM EST to 11:45 PM EST
- Where
- Herkimer County, 1.66 mi S of East Frankfort to 1.77 mi SSE of East Frankfort
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.996, -75.055
Flash flooding was reported in Ilion due to heavy rainfall from thunderstorms. About a foot of water was flowing across State Route 51.
Flash Flood, Herkimer
- When
- June 13, 6:30 PM EST to 11:45 PM EST
- Where
- Herkimer County, 1.68 mi NNW of East Herkimer to 1.42 mi NNW of East Herkimer
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.053, -74.981
Flash flooding was reported from thunderstorm heavy rain near Herkimer. About a foot of water was flowing across Shells Bush Road.
Flash Flood, Herkimer
- When
- June 13, 6:35 PM EST to 11:45 PM EST
- Where
- Herkimer County, 1.21 mi SSW of Mohawk
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.004, -75.008
Flash flooding from thunderstorm heavy rain was reported in Mohawk. About a foot of water was reported flowing across State Route 28.
Flash Flood, Herkimer
- When
- June 13, 6:35 PM EST to 9:45 PM EST
- Where
- Herkimer County, 0.47 mi N of Mohawk to 0.43 mi NNE of Mohawk
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 43.027, -74.999
Flash flooding was reported in Herkimer due to thunderstorm heavy rain. West German Street near Lou Ambers Drive was closed as a result of the flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 13, 20141 death · 1 injured · 1 event
- Tornado and Hail in Wyoming, June 13, 20141 injured · $100,000 · EF2 · 10 events
- Lightning Strike in Florida, June 13, 20141 death · 1 event
- Rip Current in Maryland, June 13, 20141 death · 1 event
- Flash Flood and Hail in Mississippi, June 13, 2014$235,000 · 65 kt wind · 12 events
- Damaging Winds and Lightning Strikes in Pennsylvania, June 13, 2014$35,000 · 52 kt wind · 9 events
- Flash Flooding in New York, June 13, 2014$40,000 · 2 events
- Damaging Winds in New York, June 13, 2014$30,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in South Dakota, June 13 to 14, 2014$20,000 · 2.75 in hail · 5 events
- Flash Flooding and Damaging Winds in New Jersey, June 13, 2014$15,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in Florida, June 13, 20141 in hail · 12 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 13, 201457 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517435, 517443, 517445, 517446, 517448, 517462, 517463, 517464.